MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK
Catalog Number 305271
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 08/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305271 batch # 3348888 it was reported that the bd integra "needle was in the syringe".The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached.I just got discharged and the needle was in the syringe.The needle is not viewable to see that it ends up in the syringe is one issue, you can¿t shake the syringe to hear the needle and the needles don¿t have an explanation on them explaining how it works.I got them from cvs and never used these before.Nobody from the pharmacy explained this to me and they don¿t come in a box that explains so it¿s a big issue.The doctor at the er informed me this has happened several times where people are coming in thinking the needle came off.It¿s a terrible design.Customer response on (b)(6) 2024 1.Can you please provide an exact date of event in format mm-dd-yyyy? 08/03/2024 2.Could you please provide a further description of the issue? i purchased needle/syringe from cvs.They came in a ziplock style bag and had only the package on the syringe/needle.Instructions on how this bd integra syringe are not on the packaging.I did my injection and the needle was gone off the tip of the syringe.I shook the syringe and didn¿t see anything and looked at it and didn¿t see anything.I searched the floor for the needle and couldn¿t find it, so thought it was stuck under my skin in my glute.I then went to urgent care with the syringe and packaging and told i need to go to the er.I went to er and provided the syringe and packet, they thought it was under my skin as well so did x-rays.The x-ray didn¿t show it so we broke the syringe apart and used a flashlight to look in tube that is milk colored to see needle.It¿s irresponsible to sell these like this without instructions or explanation on how the needles work.3.Can you please provide the material and lot number associated with reported issue? 2028-11-30cav.01 lot 3348888 4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.As a result of no instructions or explanation on package how the syringe works or guidance from pharmacy i thought i had a needle stuck in my muscle under the skin.It was extremely stressful and i had to drive to the emergency room and undergo x-rays.5.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? yes, sure i can send it.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation/correction.Correction: following submission of initial mdr, the lot number was not correctly reported.Section d updated to reflect correct lot number.Evaluation: one sample was provided to our quality team for investigation.The sample was received with the opened package with all applicable product information on the top web, and all components separated.The needle was found to be inside the inner plunger rod as designed.The condition observed is acceptable per product specification.Please note that this product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety.

Brand Name
BD INTEGRA
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20047343
Report Number1213809-2024-00577
Device Sequence Number7955682
Product Code MEG
UDI-Device Identifier30382903052715
UDI-Public(01)30382903052715
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number305271
Device Lot Number3348888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown